Alert archive / Idaho / Winter Storm Warnings in 2021

Winter Storm Warning 5, NWS Boise, ID

February 14, 20216 counties in Idaho; Malheur County, Oregon

NWS Boise, ID issued this winter storm warning at Feb 14, 2021, 1:53 PM MST for 6 counties in Idaho; Malheur County, Oregon. It took effect at Feb 14, 2021, 11:00 PM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2021, 1:53 PM MST (20:53 UTC)
In effect from
Feb 14, 2021, 11:00 PM MST
Expired
Feb 15, 2021, 11:00 AM MST
In force
12 hr
Issued by
NWS Boise, ID

Counties Adams County, ID, Canyon County, ID, Gem County, ID, Owyhee County, ID, Payette County, ID, Washington County, ID, Malheur County, OR

The radar

The Boise radar (KCBX), 53 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2021-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2021-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

239 
WWUS45 KBOI 142053
WSWBOI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boise ID
153 PM MST Sun Feb 14 2021

IDZ015-029-033-151400-
/O.UPG.KBOI.WW.Y.0010.210215T0600Z-210215T1800Z/
/O.NEW.KBOI.WS.W.0005.210215T0600Z-210215T1800Z/
Southwest Highlands-Owyhee Mountains-Upper Weiser River-
153 PM MST Sun Feb 14 2021

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST MONDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 6
  inches. Winds gusting as high as 35 mph.

* WHERE...Southwest Highlands, Owyhee Mountains, and Upper Weiser 
  River zones.

* WHEN...From 11 PM this evening to 11 AM MST Monday.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ012-ORZ064-151400-
/O.UPG.KBOI.WW.Y.0010.210215T0600Z-210215T1800Z/
/O.NEW.KBOI.WS.W.0005.210215T0600Z-210215T1500Z/
Lower Treasure Valley ID-Oregon Lower Treasure Valley-
153 PM MST Sun Feb 14 2021 /1253 PM PST Sun Feb 14 2021/

...WINTER STORM WARNING IN EFFECT FROM 11 PM MST /10 PM PST/ THIS
EVENING TO 8 AM MST /7 AM PST/ MONDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 3 to 5
  inches.

* WHERE...In Oregon, Oregon Lower Treasure Valley zone. In 
  Idaho, Lower Treasure Valley ID zone.

* WHEN...From 11 PM MST /10 PM PST/ this evening to 8 AM MST /7 
  AM PST/ Monday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning commute.

* ADDITIONAL DETAILS...Snow is expected to change to rain around
  8 AM MST Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ016-030-151400-
/O.EXB.KBOI.WW.Y.0010.210215T0600Z-210215T2000Z/
Western Magic Valley-Southern Twin Falls County-
153 PM MST Sun Feb 14 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
1 PM MST MONDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 3 
  inches, except up to 5 inches over the mountains.

* WHERE...Western Magic Valley and Southern Twin Falls County 
  zones.

* WHEN...From 11 PM this evening to 1 PM MST Monday.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...Snow will change to rain shortly after
  noon MST Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ011-013-028-151400-
/O.EXT.KBOI.WW.Y.0010.210215T0600Z-210216T1200Z/
West Central Mountains-Boise Mountains-Camas Prairie-
153 PM MST Sun Feb 14 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING
TO 5 AM MST TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 8 
  inches, except up to 12 inches over the higher mountains. 
  Winds gusting as high as 35 mph.

* WHERE...West Central Mountains, Boise Mountains and Camas 
  Prairie zones.

* WHEN...From 11 PM this evening to 5 AM MST Tuesday.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ014-151400-
/O.EXT.KBOI.WW.Y.0010.210215T0600Z-210215T1700Z/
Upper Treasure Valley-
153 PM MST Sun Feb 14 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING
TO 10 AM MST MONDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Upper Treasure Valley zone.

* WHEN...From 11 PM this evening to 10 AM MST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

* ADDITIONAL DETAILS...Snow will change to rain around 10 AM MST
  Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

ORZ062-063-151400-
/O.EXT.KBOI.WW.Y.0010.210215T0600Z-210215T1500Z/
Baker County-Malheur County-
153 PM MST Sun Feb 14 2021 /1253 PM PST Sun Feb 14 2021/

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 11 PM MST /10 PM
PST/ THIS EVENING TO 8 AM MST /7 AM PST/ MONDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 5 
  inches, except up to 6 inches over the mountains.

* WHERE...Baker County and northern Malheur County.

* WHEN...From 11 PM MST /10 PM PST/ this evening to 8 AM MST /7 
  AM PST/ Monday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$
3 follow-up statements
038 
WWUS45 KBOI 150332
WSWBOI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boise ID
832 PM MST Sun Feb 14 2021

IDZ015-029-033-151300-
/O.EXT.KBOI.WS.W.0005.210215T0600Z-210215T1700Z/
Southwest Highlands-Owyhee Mountains-Upper Weiser River-
832 PM MST Sun Feb 14 2021

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM MST MONDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 6 
  inches. Winds gusting as high as 35 mph.

* WHERE...Upper Weiser River, Southwest Highlands and Owyhee 
  Mountains zones.

* WHEN...Until 10 AM MST Monday.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ012-ORZ064-151300-
/O.CON.KBOI.WS.W.0005.210215T0600Z-210215T1500Z/
Lower Treasure Valley ID-Oregon Lower Treasure Valley-
832 PM MST Sun Feb 14 2021 /732 PM PST Sun Feb 14 2021/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST /7 AM
PST/ MONDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 3 to 5 
  inches.

* WHERE...In Oregon, Oregon Lower Treasure Valley zone. In 
  Idaho, Lower Treasure Valley ID zone.

* WHEN...Until 8 AM MST /7 AM PST/ Monday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning commute.

* ADDITIONAL DETAILS...Snow could mix with or change to rain early
  Monday morning at the lowest elevations along the Snake River,
  locally cutting down on accumulations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ016-030-151300-
/O.EXT.KBOI.WW.Y.0010.210215T0600Z-210215T1700Z/
Western Magic Valley-Southern Twin Falls County-
832 PM MST Sun Feb 14 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM MST MONDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 
  inches, except up to 5 inches over the mountains.

* WHERE...Southern Twin Falls County and Western Magic Valley 
  zones.

* WHEN...Until 10 AM MST Monday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ011-013-028-151300-
/O.CON.KBOI.WW.Y.0010.210215T0600Z-210216T1200Z/
West Central Mountains-Boise Mountains-Camas Prairie-
832 PM MST Sun Feb 14 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 8 
  inches, except up to 12 inches over the higher mountains. 
  Winds gusting as high as 35 mph.

* WHERE...West Central Mountains, Boise Mountains and Camas 
  Prairie zones.

* WHEN...Until 5 AM MST Tuesday. There will be a lull in
  precipitation Monday afternoon, with snow redeveloping Monday
  night.

* IMPACTS...Travel could be very difficult.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ014-151300-
/O.CON.KBOI.WW.Y.0010.210215T0600Z-210215T1700Z/
Upper Treasure Valley-
832 PM MST Sun Feb 14 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST
MONDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Upper Treasure Valley zone.

* WHEN...Until 10 AM MST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

ORZ062-063-151300-
/O.CON.KBOI.WW.Y.0010.210215T0600Z-210215T1500Z/
Baker County-Malheur County-
832 PM MST Sun Feb 14 2021 /732 PM PST Sun Feb 14 2021/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST /7 AM
PST/ MONDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 5 
  inches, except up to 6 inches over the mountains.

* WHERE...Malheur County and Baker County zones.

* WHEN...Until 8 AM MST /7 AM PST/ Monday.

* IMPACTS...Plan on slippery road conditions.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$
920 
WWUS45 KBOI 150925
WSWBOI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boise ID
225 AM MST Mon Feb 15 2021

IDZ015-029-033-151800-
/O.EXT.KBOI.WS.W.0005.000000T0000Z-210215T1800Z/
Southwest Highlands-Owyhee Mountains-Upper Weiser River-
225 AM MST Mon Feb 15 2021

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Heavy snow. Total snow accumulations of 4 to 6 
  inches.

* WHERE...Upper Weiser River, Southwest Highlands and Owyhee 
  Mountains zones.

* WHEN...Until 11 AM MST this morning.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ012-ORZ064-151800-
/O.EXT.KBOI.WS.W.0005.000000T0000Z-210215T1800Z/
Lower Treasure Valley ID-Oregon Lower Treasure Valley-
225 AM MST Mon Feb 15 2021 /125 AM PST Mon Feb 15 2021/

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 AM MST /10 AM PST/
THIS MORNING...

* WHAT...Heavy snow. Total snow accumulations of 3 to 5 
  inches.

* WHERE...In Oregon, Oregon Lower Treasure Valley zone. In 
  Idaho, Lower Treasure Valley ID zone.

* WHEN...Until 11 AM MST /10 AM PST/ this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ014-151800-
/O.EXT.KBOI.WW.Y.0010.000000T0000Z-210215T1800Z/
Upper Treasure Valley-
225 AM MST Mon Feb 15 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Snow. Total snow accumulations of 2 to 4 inches.

* WHERE...Upper Treasure Valley zone.

* WHEN...Until 11 AM MST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ016-030-151800-
/O.EXT.KBOI.WW.Y.0010.000000T0000Z-210215T1800Z/
Western Magic Valley-Southern Twin Falls County-
225 AM MST Mon Feb 15 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Snow. Total snow accumulations of 1 to 3 inches, except 
  2 to 4 inches over the mountains.

* WHERE...Southern Twin Falls County and Western Magic Valley 
  zones.

* WHEN...Until 11 AM MST this morning.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

ORZ062-063-151800-
/O.EXT.KBOI.WW.Y.0010.000000T0000Z-210215T1800Z/
Baker County-Malheur County-
225 AM MST Mon Feb 15 2021 /125 AM PST Mon Feb 15 2021/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST /10 AM
PST/ THIS MORNING...

* WHAT...Snow. Total snow accumulations of 2 to 5 inches, except 
  up to 6 inches over the mountains.

* WHERE...Malheur County and Baker County zones.

* WHEN...Until 11 AM MST /10 AM PST/ this morning.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ011-013-028-151800-
/O.CON.KBOI.WW.Y.0010.000000T0000Z-210216T1200Z/
West Central Mountains-Boise Mountains-Camas Prairie-
225 AM MST Mon Feb 15 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY...

* WHAT...Snow. Total snow accumulations of 4 to 8 inches, except 
  up to 12 inches over the higher mountains. 

* WHERE...West Central Mountains, Boise Mountains and Camas 
  Prairie zones.

* WHEN...Until 5 AM MST Tuesday.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$
811 
WWUS45 KBOI 151745
WSWBOI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boise ID
1045 AM MST Mon Feb 15 2021

IDZ015-029-033-151845-
/O.EXP.KBOI.WS.W.0005.000000T0000Z-210215T1800Z/
Southwest Highlands-Owyhee Mountains-Upper Weiser River-
1045 AM MST Mon Feb 15 2021

...WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

Heavy snow has ended over most of the warning area. Therefore, the
warning will be allowed to expire on schedule at 11 am MST. Snow
showers are still possible this afternoon.

$$

IDZ012-ORZ064-151845-
/O.EXP.KBOI.WS.W.0005.000000T0000Z-210215T1800Z/
Lower Treasure Valley ID-Oregon Lower Treasure Valley-
1045 AM MST Mon Feb 15 2021 /945 AM PST Mon Feb 15 2021/

...WINTER STORM WARNING WILL EXPIRE AT 11 AM MST /10 AM PST/ THIS
MORNING...

Heavy snow has ended over most of the warning area. Therefore, the
warning will be allowed to expire on schedule at 11 am MST. Snow
showers are still possible this afternoon.

$$

IDZ014-151845-
/O.EXP.KBOI.WW.Y.0010.000000T0000Z-210215T1800Z/
Upper Treasure Valley-
1045 AM MST Mon Feb 15 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS
MORNING...

Heavy snow has ended over most of the advisory area. Therefore, 
the advisory will be allowed to expire on schedule at 11 am MST. 
Snow showers are still possible this afternoon.

$$

IDZ016-030-151845-
/O.EXP.KBOI.WW.Y.0010.000000T0000Z-210215T1800Z/
Western Magic Valley-Southern Twin Falls County-
1045 AM MST Mon Feb 15 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS
MORNING...

Heavy snow has ended over most of the advisory area. Therefore, 
the advisory will be allowed to expire on schedule at 11 am MST. 
Snow showers are still possible this afternoon.

$$

ORZ062-063-151845-
/O.EXP.KBOI.WW.Y.0010.000000T0000Z-210215T1800Z/
Baker County-Malheur County-
1045 AM MST Mon Feb 15 2021 /945 AM PST Mon Feb 15 2021/

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST /10 AM PST/
THIS MORNING...

Heavy snow has ended over most of the advisory area. Therefore, 
the advisory will be allowed to expire on schedule at 11 am MST. 
Snow showers are still possible this afternoon.

$$

IDZ011-013-028-160600-
/O.CON.KBOI.WW.Y.0010.000000T0000Z-210216T1200Z/
West Central Mountains-Boise Mountains-Camas Prairie-
1045 AM MST Mon Feb 15 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY...

* WHAT...Snow. Additional snow accumulations of 2 to 5 inches,
  except 5 to 10 inches above 6000 ft MSL.

* WHERE...West Central Mountains, Boise Mountains and Camas 
  Prairie zones.

* WHEN...Until 5 AM MST Tuesday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 14, 9:01 AM MST, 4 hours 52 minutes earlier.

Area forecast discussion, Feb 14, 9:01 AM MST, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Boise ID
901 AM MST Sun Feb 14 2021

.DISCUSSION...Brief clearing allowed temps to plummet last night
before clouds and areas of fog halted the cooling. Patchy dense
fog has been reported this morning in the western Magic Valley.
This will improve before noon. A weak Pacific trough has spread
more clouds across Oregon this morning, with radar showing faint
echoes in the Upper Weiser Valley indicating flurries. The clouds
extend out into the Pacific to a stronger trough around 45/140.
The stronger trough will bring snow again late tonight and Monday
morning as it moves directly through our CWA. The system's warm
front will pass through southern areas late Monday morning and
temps will rise to the upper 30s. Snow on the main roads should
melt at that time. A cold front will pass through late Monday
bringing slight cooling again. New models show another weak upper
trough over our area Monday night and Tuesday with more snow
showers and light accumulation. Dry Tuesday night through most
of Thursday as an upper ridge passes through, then another
Pacific trough and more snow Thursday night.
&&

.AVIATION...Generally VFR through 21z, though periods of IFR or
LIFR due to valley fog across KJER/KTWF/KGNG this morning. Light
snow showers will also move into KBKE/KMYL bringing brief periods
of MVFR through the day. The next round of winter weather will
increase MVFR/IFR conditions after 15/00z-15/15z as precipitation
and mountain obscurations spread eastward across the area. Surface
winds: Light and variable less than 10 kts today, except south of
the Snake River Plain where southwest winds of 10 to 15 kts will
begin around 21z this afternoon. Winds aloft at 10kft MSL: West
to northwest 35 to 45 kts, decreasing to 15 to 30 kts 14/18z-15/12z,
then on the increase again to 35 to 50 kts.

&&

.PREV DISCUSSION...
SHORT TERM...Today through Tuesday night...A brief break between
systems today has allowed dense fog to develop in sheltered valley
locations. Webcams and satellite show small areas of fog between
Ontario and Mountain Home as well as Baker City this morning. We
will monitor areal extent of the fog this morning for possible fog
advisory. Next Pacific storm system will move through the region
tonight bring another round of precipitation with the warm-frontal
passage. Snow will be limited across southern Malheur and Harney
Counties as warmer air moves in late tonight. Cold air in the lower
valleys will keep the precipitation as wet snow in other areas
at least through mid morning. The Owyhee mountains along the with
the West Central and Boise Mountains and Upper Weiser Basin will
see the most amount of snow overnight. Please see our latest Winter
Weather Advisory for further details. Models soundings are in good
agreement that the warm front will push out the cold air on Monday
allowing temperatures to reach the low 40s Monday and Tuesday
afternoon.  Moist northwesterly flow will follow for Tuesday bring
snow showers to the higher terrain.

LONG TERM...Wednesday through Sunday...Northwest flow will continue
across the forecast area. Moisture pushes within the flow will leave
generally unsettled conditions across the forecast area with periods
of snowfall favored. Snow levels will increase across the area as
temperatures are expected to increase through much of the period.
Expect increasing instances of valley rain / mountain snow as the
forecast period advances. The strongest push of moisture is
currently anticipated to happen beginning late Thursday and
continuing through Friday, though numerical guidance continues to
vary on timing, with the ECMWF showing an earlier arrival time for
moisture than the GFS. Another push of moisture Saturday into Sunday
looks possible, though models show more disagreement on timing and
locations of this system. Temperatures through the period will
generally remain 5 to 10 degrees below normal values, though do
warm up to within a few degrees of normal by Sunday.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory from 11 PM this evening to 11 PM MST
     Monday IDZ011-013-028.
     Winter Weather Advisory from 11 PM this evening to 11 AM MST
     Monday IDZ012-014-015-029-033.
OR...Winter Weather Advisory from 11 PM MST /10 PM PST/ this evening
     to 11 AM MST /10 AM PST/ Monday ORZ062>064.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

DISCUSSION...LC
AVIATION.....CR
PREV SHORT TERM...JDS
PREV LONG TERM....KB

Nearby

Winter Storm Warnings in Idaho, 2021Winter Storm Warnings in Oregon, 2021Every winter storm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.